Mathematical Problems in Engineering

Mathematical Problems in Engineering / 1997 / Article

Open Access

Volume 3 |Article ID 453708 |

D. E. Panayotounakos, M. Markakis, "Nonlinear unsteady supersonic flow analysis for slender bodies of revolution: Theory", Mathematical Problems in Engineering, vol. 3, Article ID 453708, 25 pages, 1997.

Nonlinear unsteady supersonic flow analysis for slender bodies of revolution: Theory

Received07 Mar 1996


We construct analytical solutions for the problem of nonlinear supersonic flow past slender bodies of revolution due to small amplitude oscillations. The method employed is based on the splitting of the time dependent small perturbation equation to a nonlinear time independent partial differential equation (P.D.E.) concerning the steady flow, and a linear time dependent one, concerning the unsteady flow. Solutions in the form of three parameters family of surfaces for the first equation are constructed, while solutions including one arbitrary function for the second equation are extracted. As an application the evaluation of the small perturbation velocity resultants for a flow past a right circular cone is obtained making use of convenient boundary and initial conditions in accordance with the physical problem.

Copyright © 1997 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

More related articles

 PDF Download Citation Citation
 Order printed copiesOrder

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.